MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Posterior Capsule Opacification (4807)
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported regarding the johnson and johnson (jnj) intraocular lens (iol).The patient¿s cousin, who is an ob-gyn doctor, reported to johnson and johnson that the patient had johnson and johnson intraocular lenses implanted in both eyes and experienced significant vision issues three weeks after the implantation.This report captures the left eye.The patient reported blurry vision in the light, the inability to see at night, and increasing difficulty with daily farming activities.Including operating machinery and driving which affects his independence and safety.The patient resides in a farming community.Reportedly, the patient¿s physician advised waiting six months for a laser procedure due to a film developing over his eyes.The patient¿s cousin expressed dissatisfaction with ophthalmic care practices in their state, specifically noting that optometrists, rather than ophthalmologists, are directing patient care.He reported that patients' may not be directly consulting with surgeons prior to procedures.He is concerned about the process, suggesting that other farmers in the area have experienced similar vision problems and questioned whether there may be an issue with the lens itself.He inquired about studies related to the dcb00 lens and was informed that the lens is approved by the united states food and drug administration, with product information available online.The reporter expressed a willingness to escalate the matter to the media or pursue a medical class action lawsuit against johnson and johnson if his concerns were not addressed and declined to provide further details unless he could speak with higher management at johnson and johnson.A jnj supervisor followed up with a phone call, during which both the complaint reporter and the patient participated, providing event details and confirming the patient¿s experience.The conversation concluded with assurances that the complaint would be monitored, and the patient¿s cousin would provide updates if the patient¿s condition changed.No product return was requested as it remains implanted.Reference was made to the dcb00 lens and its regulatory status.No further information was provided.Right eye manufacturer report number 3012236936-2026-0001676 left eye manufacturer report number.
 
Additional Manufacturer Narrative
Section h3, device evaluated by manufacturer: the device was not returned for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key25446779
Report Number3012236936-2026-000173
Device Sequence Number9533554
Product Code HQL
UDI-Device Identifier05050474636118
UDI-Public(01)05050474636118(17)281105
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2026
Initial Report FDA Received Date06/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale